| Catalog Number |
LSMU1350726 |
| Medical Device Problem Codes |
Failure to Advance (2524); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent graft placement procedure using the lifestream.During the procedure, the sheath allegedly failed to advance.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the fourteenth complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and video files were not provided for review.Therefore, the result of the investigation is inconclusive for the reported device to device incompatibility and device advancement issues.The root cause for the reported device to device incompatibility and device advancement issues could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for this lifestream device was reviewed and the following sections are applicable.B indication for use the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.C contraindications: the lifestream balloon expandable vascular covered stent is contraindicated for use in patients with uncorrected bleeding disorders.Patients who cannot receive recommended antiplatelet andor anticoagulation therapy patients who are judged to have lesions that prevent complete expansion of the implant based on the lesion morphology the diagnostic angiography andor lesion response during predilation.Lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system.Lesion locations subject to external compression.D warnings: the lifestream balloon expandable vascular covered stent is supplied sterile by ethylene oxide and is intended for single use only do not resterilize after resterilization.The sterility of the product is not guaranteed because of an indeterminable degree of potential.Pyrogenic or microbial contamination which may lead to infectious complications cleaning reprocessing andor resterilization of the present medical device increases the probability.That the device will malfunction due to potential adverse effects on components that are influenced by thermal andor mechanical changes.Do not use the device if sterile packagingpouch has been damaged or unintentionally opened prior to use.Use the device prior to the use by date specified on the package should excessive resistance be felt at any time during the procedure do not force passage.E precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the required devices and materials complications side effects and hazards of peripheral vascular interventions.Anatomical variances and preexisting conditions may complicate the procedure always check the patients medical history before starting the procedure and use caution when advancing the endovascular system through tortuous or difficult anatomy.Prior to device use refer to the covered stent sizing table on the label and read the instructions for use do not use if the delivery system cannot be properly flushed keep dry keep away from sunlight.J storage: store in a cool dry place keep away from sunlight use the device prior to the use by date specified on the package.M directions for use site access and preparation 1 using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0035 089 mm guidewire across the target lesion 2 perform diagnostic angiography to confirm site of implantation and measure the reference vessel.Diameter and lesion length.Covered stent size selection 3 select a covered stent diameter that is approximately 520 larger than the largest reference.Vessel diameter at the proximal or distal target site refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 5 examine the stent system to ensure it has not been damaged during shipment and that its size shape and condition are suitable for the procedure for which it is to be used do not use if product damage is evident inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands if the covered stent is not centered andor does not firmly adhere to the balloon do not use 6 flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system air evacuation 7 a 20 cc or smaller luerlock syringe with a minimum of 5 ccs sterile saline mixture is recommended for use for aspirating this device 8 with the distal balloon tip pointing down and positioned below the level of the syringe pull negative pressure until all air is expelled 9 induce a negative pressure to remove any air from the balloon and inflation lumen repeat until all air is expelled 10 carefully release to neutral allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure important do not apply positive pressure to the balloon 11 attach the prefilled inflation device to the inflation lumen of the catheter hub ensuring no air bubbles remain at the catheter connection 12 verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter introduction of the endovascular system and placement of the covered stent 13 advance the endovascular system over the guidewire into the introducer sheath 14 further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion verify that the covered stent is still centered within the balloon marker bands slowly retract the introducer sheath guiding catheter while maintaining the position of the covered stent ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release d4 (unique identifier (udi) #), g3, h4, h6 (device, component, method, result, conclusion) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description